Lowering steroid inhaler : Hi I take... - British Lung Foun...

British Lung Foundation

46,179 members54,487 posts

Lowering steroid inhaler

sinclair61
sinclair61

Hi

I take fostair 200 one puff twice a day. Given that it is the summer months I thought I would try reduce my dosage to 100. I have my doctor’s blessing but each time I try to reduce it I keep getting an increase of annoying sticky mucus in the right side of my throat. As soon as I increase it again it stops.

I have been trying to reduce by replacing my morning puff with 100 and keeping the other as 200. I don’t really understand why this happens because if I was to take 1 puff of 200 and 1 puff of 100 just at night and nothing during the day then I would have no issues during the day but the double dose of fostair does cause me chest tightness.

Ultimately, I want to know how much of a difference does it make to take the higher dose of steroid over the long term in terms of side effects? Also, whilst I know we are all different, is it not strange to have such annoying mucus and need the higher fostair when my fev is around 85%? I don’t really need the inhaler for my exercise tolerance just fo control my mucus production

Thanks

Sinclair

3 Replies
oldestnewest
Pentreath
PentreathVolunteer

It sounds as if you need the extra support of the 200 rather than going down to 100, but be guided by your GP. I have gone in the opposite direction as my Fostair 200 has been increased to two inhalation’s morning and night. Has certainly helped with energy levels but mucous about the same ie a constant unwanted companion. I did try going back down after a month but sleep very disturbed by coughing and gasping for breath and energy levels went down again. So, as many have said before, we are all different in our responses to the medication we receive.

sinclair61
sinclair61 in reply to Pentreath

Thanks

But was primarily wondering how much difference in terms of long term side effects the additional 100 of steroid will make?

Pentreath
PentreathVolunteer in reply to sinclair61

Basically, not a lot from my own experience. The amount in the inhalers is nowhere near as high as in the steroids we take for exacerbations. My skin has thinned and is easily bruised seem to be the only things I have noticed - may be different now that I am on a doubled dose though.

You may also like...